What are the effects of weight gain-taking Depo-Provera?

0
420
I’m 26 years old, 5 feet 10 inches tall (medium body frame) and weigh 190 pounds. I’m overweight by 40 pounds. I’ve tried all types of diet products, fad diets, and exercises. I would like to regain my youthful weight of 150 pounds and be happy again. Also, what are the effects of weight gain-taking Depo-Provera? Any advice given is greatly appreciated.

Depo Provera is a progesterone contraceptive that can be injected every three months. It is also used to treat endometriosis which causes heavy painful or irregular bleeding due to the lining of the womb which can grow into other parts of the body. It should not be used for more than 2 years unless no other form of birth control will work for you. Weight gain is common because water retention and bloating are side effects. You may experience decreased absorption of some vitamins in particular calcium which may lead to osteoporosis. You should increase your intake of vitamin D which will aid calcium absorption, vitamin C, folic acid (folacin), magnesium, vitamin B6 (pyridoxine), riboflavin (B2) and zinc.

Your healthy body weight is 129 to 173 pounds. Try reducing calories (500 calories less per day) and fat (30% calories from fat) while adding 60 minutes of exercise per day. Weight-bearing exercise like weight lifting will decrease calcium losses from bone, decrease body fat and increase muscle mass.